Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Totally_Dude

I was just prescribed Tetracycline 500 MG

Recommended Posts

I just went to the doctor today and she presecribed me Tetracycline for my acne... I work at Mc Donalds and once i started working there i was eating all the free fast food i got and i started breaking out pretty bad. and recently i broke out the worst with acne all around my mouth. i quit eating any of the food there 2 months ago, i started drinking LOTS of water, and i use a better razor to shave. My acne looks better but i still got red blemishes and 2 remaining cysts on the bottom of my chin from razor burn i believe!

One of the side affects of Tetracycline i heard was discoloration of my teeth and my mom had acne when she was younger and took this medicine and she has 2 yellow marks on her 2 front teeth. I am just curious if this may happen to me! Im 17 and the pharmacist said this wont happen because it only usually happens to little kids that are developing there teeth and are on Tetracycline. If u have or know of anyone that took this medicine and anything went wrong or what i should expect while on this medine ill definatly apreciate it :surprised: ! thx

Share this post


Link to post
Share on other sites

I have been on this same medication for a year and my teeth are fine, as far as I know it only affects teeth that are still developing e.g. if a pregnant woman takes it her child may have yellow teeth when they get there baby teeth or if you are very young when taking it for lymes disease for example and you don't yet have your adult teeth when they come in they could be yellow.

I would reccomend you consult a dentist if you are very concerned.

good luck.

Share this post


Link to post
Share on other sites
I have been on this same medication for a year and my teeth are fine, as far as I know it only affects teeth that are still developing e.g. if a pregnant woman takes it her child may have yellow teeth when they get there baby teeth or if you are very young when taking it for lymes disease for example and you don't yet have your adult teeth when they come in they could be yellow.

I would reccomend you consult a dentist if you are very concerned.

good luck.

oo youve been on tetracycline for a year? did it help ur acne?

Share this post


Link to post
Share on other sites

Yes it did help clear my acne very well. About a month after starting on it I broke out quite badly but I didn't stop taking the tablets and soon after my skin cleared up very well. after that inital breakout which I think was just the tablets getting all the bacteria out my system my skin stayed very clear. I did get one or two small pimples during my treatment but they were completely insubstantial really.

I recently came off them for a month and my acne has come back somewhat ( 7 large, painful spots in the course of a couple of weeks) so I am going back on the tetralysal. I am nearly 30 and it looks like I will have to be on these tables for the time being and although I have not experianced many side effects I am concerned about the possible problems long term antibiotic use may cause me.

However I feel that my quality of life is so diminished by the acne that it is a risk I have to take. However everyone is diffrent and you need to make you choices based on what is right for you.

I posted this in answer to another persons query but it may be useful to you also:

I used tetralysal 300 for about a year and I am scottish and have very fair sensitive skin. I used Avene creme very high protection cream SPF 50 for sun sensitive skin (about £10 from boots) the whole time and didn't have any trouble with burning. I think it is very important to use a cream with a high spf while you are using this cream if you want to prevent skin damage. Especially if you are using harsh topical treatments at the same time e.g. oxy, retin-a etc. I had a very good reponse with the tetralysal I broke out quite badly in the first month but after that I was very clear for the whole 12 months I was on it. I recently stopped taking it and my acne has come back so I am going on it again. One thing I would say is that the tetralysal doesn't help much with blackheads so you will have to deal with them in other ways e.g. exfoliation, facial steams, green clay masks, salicylic acid gels etc just don't be too harsh. I would also advise using a soap free cleanser as soap damages the mantle of the skin too much I use one from ren it is quite pricey but there will be cheaper alternatives in boots.

The only side affect of the tetralysal that bothered me is getting an upset tummy sometimes.

As for the red marks I think you just have to wait for them to fade and sometimes you have to wait months. Limiting sun exposure will help and I have found that using bio oil (about £10 from most chemists, it's not a massive bottle but it lasts ages) was useful for evening out my skin tone. I really did not notice that tetralysal making the red marks worse, infact I think it helped as it gave my skin a chance to heal without always getting new marks to take over from the old ones. it is just unfortunate that the red marks will show more on people with fair skin. Fullers earth powder made into a mask once or twice a week has a gentle whitening effect on the skin you can buy this from most healthfood shops or herbalists.

I do think that beating acne involves a whole lifestyle change once the antibiotics help clear your skin you should make sure you are exercising to improve circulation, eating really healthy and maybe taking supplements to make sure your skin has all the right nutrients to repair itself, flax seed oil is very good in helping to fade marks I believe as are smoothies containing green algae powder( try a banana, a kiwi and a teaspoon of algae powder in a blender). Lots of sleep and lots of water of course. Finally while you are taking the antibiotics I recommend you take a probiotic drink or tablet once a day to stop the antibiotics wiping out all your friendly bacteria.

Acne has been called the diabetes of the skin and too much sugar makes it worse in my experiance, so cut down and avoid it as much as possible.

I have also been told that acne acts like a long term bacterial infection of the skin that flairs up in people when their immune systems cannot cope so the more you can build your immune system up with healthy life style and diet, the better you will be able to deal with acne.

It just depends on how far you want to take things, I know what works for me but I don't always stick to my own advice, but when I do my skin gets a lot better.

Hope some of this helps good luck with your skin.

Share this post


Link to post
Share on other sites

Your doctor is right, tetracyclines are contraindicated during tooth development (last half of pregnancy, infancy and childhood to the age of 8 years) as they may cause permanent discoloration of the teeth. However, I remember that I was given tetracycline for respiratory tract infection (probably bronchitis) in my childhood, and I didn't get teeth side effects.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×